Utah, 2005

Hail in Utah, June 25, 2005

June 25, 2005 · NWS GJT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 25, 2:14 PM MST, 4 hours 14 minutes earlier.

Area forecast discussion, Jun 25, 2:14 PM MST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
314 PM MDT SAT JUN 25 2005

.SHORT TERM (TONIGHT THROUGH MONDAY)...
A POTENT SHORTWAVE IS CURRENTLY MOVING EAST ACROSS THE WESTERN GREAT
BASIN WITH AN UPPER JET MAXIMUM OVER SOUTHERN CALIFORNIA APPROACHING
UTAH. INCREASED SYNOPTIC SCALE FORCING AHEAD OF THIS SYSTEM
COMBINED WITH AFTERNOON HEATING AND INSTABILITY RESULTING IN
SCATTERED THUNDERSTORM DEVELOPMENT. A FEW STRONG STORMS EXPECTED
WITH THE MAIN CONCERN THROUGH THIS EVENING BEING THE POTENTIAL FOR
DEEP MIXING AND DRIER AIR NEAR THE SURFACE PRODUCING SOME DAMAGING
WINDS. EASTERN UTAH AND FAR NORTHWEST COLORADO APPEAR TO BE
AREAS UNDER GREATEST THREAT FOR STRONG STORMS.

THE SHORTWAVE WILL WEAKEN AND MOVE ACROSS THE NORTHERN PORTION OF THE
FORECAST AREA TONIGHT AND SUNDAY MORNING. ENOUGH INSTABILITY AND
FORCING ACROSS THE AREA TO SUPPORT NOCTURNAL CONVECTION WITH HIGHEST
AREAL COVERAGE ACROSS THE NORTH. POTENTIAL FOR SOME STRONG STORMS
LATE TONIGHT AND SUNDAY MORNING WITH INCREASED SHEAR OVER THE AREA.

MODELS SHOWING SOME DRIER MID LEVEL AIR ADVECTING TOWARD THE FORECAST
AREA LATE SUNDAY AND MONDAY. EVEN WITH SOME MID LEVEL DRYING THERE
SHOULD BE ENOUGH RESIDUAL MOISTURE AROUND TO POP SOME DAYTIME
THUNDERSTORMS OVER THE HIGH TERRAIN. SOUTHWEST FLOW TO REMAIN OVER
THE AREA AS WELL WITH A FEW SUBTLE WAVES EMBEDDED IN THE FLOW A GOOD
BET WHICH MAY AID IN FORCING. TEMPERATURE FORECAST CONTINUES TO BE
CLOSE TO PERSISTENCE. LINDQUIST

.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...NOT MUCH CHANGE TO
PREVIOUS FORECAST AS MODELS HAVE NOT DEVIATED MUCH FROM PREVIOUS RUN
AND LONG WAVE PATTERN APPEARS TO BE RATHER STABLE. WILL LIKELY BE
DEALING WITH DIURNAL CONVECTION THROUGH AT LEAST WEDNESDAY...WITH
EMBEDDED IMPULSES IN THE FLOW. GFS DOES BRING INLAND A CLOSED LOW
ACROSS CA AND MAINTAINS A SIGNIFICANT AMOUNT OF ENERGY AS IT OPENS UP
AND MOVES INTO UT ON WED NIGHT AND THU.  DO NOT HAVE A LOT OF
CONFIDENCE IN TIMING AND INTENSITY OF SUCH A SMALL SCALE FEATURE SO
FAR OUT INTO THE FUTURE...AND WILL THEREFORE NOT YET PLAY UP ANY
SIGNIFICANT INCREASE IN POTENTIAL FOR CONVECTION IN OUR CWA FOR WED
NIGHT AND THU. HOWEVER...IT MUST BE CONSIDERED A POSSIBILITY FOR
INCLUSION IN LATER FORECASTS.

&&

.HYDROLOGY...VERY WARM TEMPERATURES WILL CONTINUE TO MELT OUT MUCH OF
THE REMAINING HIGH ELEVATION SNOWPACK. THE UINTA MOUNTAINS OF
NORTHEAST UTAH HAVE THE HIGHEST REMAINING AMOUNTS LEFT TO MELT...AND
WILL KEEP THE DUCHESNE RIVER IN UINTAH COUNTY IN FLOOD CONDITION OVER
THE NEXT FEW DAYS.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...FLOOD WARNING IN EFFECT UNTIL FURTHER NOTICE FOR THE DUCHESNE
      RIVER NEAR RANDLETT.
   ...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM FOR GRAND...
      UINTAH...AND DAGGETT COUNTIES.

&&

TAL/JP
Hazardous weather outlook, Jun 25, 12:45 PM MST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
145 PM MDT SAT JUN 25 2005

UPDATED FOR SEVERE THUNDERSTORM WATCH FOR MUCH OF EASTERN UTAH

UTZ023-024-260300-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
145 PM MDT SAT JUN 25 2005

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE FOR THE
DUCHESNE RIVER NEAR RANDLETT...

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM MDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST UTAH.

.DAY ONE...TODAY AND TONIGHT...

THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS ISSUED A
SEVERE THUNDERSTORM WATCH FOR NORTHEAST UTAH UNTIL 8 PM MDT.
THIS WATCH MEANS CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS THAT MAY
PRODUCE HAIL UP TO 1 INCH IN DIAMETER...WIND GUSTS UP TO 70 MPH...
ALONG WITH DANGEROUS LIGHTNING.

IN ADDITION...THE WATER LEVEL ON THE DUCHESNE RIVER NEAR RANDLETT
REMAINS HIGH TO CREATE LOWLAND FLOODING THROUGH THE WEEKEND. PLEASE
REFER TO THE DENFLSGJT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ON SUNDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE.
SOME THUNDERSTORMS WILL BE STRONG WITH VERY GUSTY WINDS AND SMALL
HAIL.

FOR MONDAY AND TUESDAY...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

ALL CITIZENS ARE STRONGLY ENCOURAGED TO REPORT ANY HAIL OR VERY
STRONG WIND GUSTS OR UNUSUAL RUNNING WATER TO YOURLOCAL LAW
ENFORCEMENT OFFICE...AND ASK THEM TO RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE IN GRAND JUNCTION.

UTZ025-027>029-260300-
ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
LA SAL AND ABAJO MOUNTAINS-TAVAPUTS PLATEAU-
145 PM MDT SAT JUN 25 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM MDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST CENTRAL
UTAH.

.DAY ONE...TODAY AND TONIGHT...

THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS ISSUED A
SEVERE THUNDERSTORM WATCH FOR NORTHEAST UTAH UNTIL 8 PM MDT.
CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS THAT MAY PRODUCE HAIL UP
TO 1 INCH IN DIAMETER...WIND GUSTS UP TO 70 MPH...ALONG WITH
DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ON SUNDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE.
SOME THUNDERSTORMS WILL BE STRONG WITH VERY GUSTY WINDS AND SMALL
HAIL.

FOR MONDAY AND TUESDAY...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

ALL CITIZENS ARE STRONGLY ENCOURAGED TO REPORT ANY HAIL OR VERY
STRONG WIND GUSTS OR UNUSUAL RUNNING WATER TO YOURLOCAL LAW
ENFORCEMENT OFFICE...AND ASK THEM TO RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE IN GRAND JUNCTION.

COZ001>014-017>023-UTZ022-260300-
ANIMAS RIVER BASIN-CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LOWER YAMPA RIVER BASIN-NORTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-ROAN AND TAVAPUTS PLATEAUS-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-SOUTHWEST SAN JUAN MOUNTAINS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
145 PM MDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND
THE SOUTHEAST CORENR OF UTAH.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON
AND CONTINUE THROUGH THE NIGHT. ISOLATED THUNDERSTORMS COULD PRODUCE
HAIL UP TO HALF INCH IN DIAMETER AND GUSTY WINDS UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ON SUNDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE.
ISOLATED STORMS WILL BE STRONG WITH GUSTY WINDS AND SMALL HAIL.

FOR MONDAY AND TUESDAY...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT YOU ARE
ENCOURAGED TO REPORT ANY STRONG WINDS OR HAIL TO THE NATIOANL
WEATHER SERVICE IN GRAND JUNCTION.

FRISBIE/RAMEY

In the hours before

Special weather statement, Jun 25, 5:54 PM MST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
654 PM MDT SAT JUN 25 2005

UTZ023-260115-
EASTERN UINTA MOUNTAINS-
654 PM MDT SAT JUN 25 2005

...SEVERE THUNDERSTORM WATCH 523 HAS BEEN CANCELLED FOR DAGGETT
COUNTY...

THE SEVERE THUNDERSTORM WATCH 523 HAS BEEN CANCELLED FOR DAGGETT
COUNTY.  THE SEVERE THUNDERSTORM THREAT HAS DIMINISHED OVER THIS
AREA. SOME THUNDERSTORMS WILL STILL OCCUR THIS EVENING. HOWEVER...THE
STORMS ARE EXPECTED TO STAY BELOW SEVERE CRITERIA.

UTZ024-025-260200-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-
654 PM MDT SAT JUN 25 2005

...SEVERE THUNDERSTORM WATCH 523 REMAINS IN EFFECT FOR UINTAH
COUNTY UNTIL 8 PM MDT...

SEVERE THUNDERSTORM WATCH 523 REMAINS IN EFFECT FOR UINTAH COUNTY
UNTIL 8 PM MDT.  THE MAIN THREAT FOR SEVERE WEATHER IS POTENTIAL
DAMAGING THUNDERSTORM WINDS IN EXCESS OF 60 MPH.  ISOLATED LARGE
HAIL IS ALSO POSSIBLE.

UTZ027-028-260200-
ARCHES/GRAND FLAT-LA SAL AND ABAJO MOUNTAINS-
654 PM MDT SAT JUN 25 2005

...SEVERE THUNDERSTORM WATCH 523 REMAINS IN EFFECT FOR GRAND COUNTY
UNTIL 8 PM MDT...

SEVERE THUNDERSTORM WATCH 523 REMAINS IN EFFECT FOR GRAND COUNTY
UNTIL 8 PM MDT.  THE MAIN THREAT FOR SEVERE WEATHER IS POTENTIAL
DAMAGING THUNDERSTORM WINDS IN EXCESS OF 60 MPH.  ISOLATED LARGE
HAIL IS ALSO POSSIBLE.

JDC

The radar

The Grand Junction radar (KGJX), 165 km away, was scanning. The volume nearest the first event began at 01:26 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Grand

When
June 25, 6:28 PM MST to 6:29 PM MST
Where
Grand County, 17 mi W of Crescent Jct
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.950, -110.117

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458769.